Alert archive / Mississippi / Tornado Warnings in 2007
Tornado Warning 18, NWS Memphis, TN
NWS Memphis, TN issued this tornado warning at Oct 18, 2007, 8:53 PM CDT for 5 counties in Mississippi. It was in force for 52 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 18, 2007, 8:53 PM CDT (01:53 UTC)
- Expired
- Oct 18, 2007, 9:45 PM CDT
- In force
- 52 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Benton County, MS, Lafayette County, MS, Marshall County, MS, Tippah County, MS, Union County, MS
The radar
The Memphis radar (KNQA), 96 km from the middle of the area, began a volume at 01:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 18, 8:55 PM CDT | TSTM WND DMG | 9 Ssw Holly Springs, MS | TWO BUILDINGS DAMAGED. ROOF OFF OF ONE SMALL COMMERCIAL BUILDING. POWERLINES DOWN. |
| Oct 18, 9:30 PM CDT | HAIL 0.88 | Gravestown, MS | NICKEL SIZE HAIL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 18, 1:31 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 1.9 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2755 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KMEG 190154 TORMEG MSC009-071-093-139-145-190245- /O.NEW.KMEG.TO.W.0018.071019T0153Z-071019T0245Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 853 PM CDT THU OCT 18 2007 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * TORNADO WARNING FOR... SOUTHERN BENTON COUNTY IN NORTHEAST MISSISSIPPI... WESTERN TIPPAH COUNTY IN NORTHEAST MISSISSIPPI... NORTHWESTERN UNION COUNTY IN NORTHEAST MISSISSIPPI... NORTHEASTERN LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI... SOUTHEASTERN MARSHALL COUNTY IN NORTHWEST MISSISSIPPI... * UNTIL 945 PM CDT * AT 853 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM PRODUCING A TORNADO 6 MILES WEST OF BETHLEHEM...OR ABOUT 14 MILES SOUTH OF HOLLY SPRINGS...MOVING EAST AT 40 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BETHLEHEM...GRAVESTOWN...BLUE MOUNTAIN AND RIPLEY. .IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING NICKEL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS. .HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE. .IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. .IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3491 8896 3458 8890 3443 8951 3465 8954 TIME...MOT...LOC 0153Z 255DEG 37KT 3458 8942 $$
3 follow-up statements
000
WWUS54 KMEG 190207
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
906 PM CDT THU OCT 18 2007
MSC071-190216-
/O.CAN.KMEG.TO.W.0018.000000T0000Z-071019T0245Z/
LAFAYETTE MS-
906 PM CDT THU OCT 18 2007
...THE TORNADO WARNING FOR NORTHEASTERN LAFAYETTE COUNTY IS
CANCELLED...
AT 906 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA
...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE TORNADO WARNING IS CANCELLED.
LAT...LON 3452 8927 3453 8930 3454 8939 3460 8938
3469 8944 3491 8896 3458 8890 3450 8924
TIME...MOT...LOC 0206Z 242DEG 39KT 3466 8924
$$
MSC009-093-139-145-190245-
/O.CON.KMEG.TO.W.0018.000000T0000Z-071019T0245Z/
TIPPAH MS-BENTON MS-MARSHALL MS-UNION MS-
906 PM CDT THU OCT 18 2007
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 945 PM CDT FOR
NORTHWESTERN UNION...SOUTHEASTERN MARSHALL...SOUTHERN BENTON AND
WESTERN TIPPAH COUNTIES...
AT 906 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR POTTS CAMP...OR
ABOUT 13 MILES SOUTHEAST OF HOLLY SPRINGS...MOVING NORTHEAST AT 45
MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HICKORY
FLAT...MYRTLE...GRAVESTOWN...BLUE MOUNTAIN AND RIPLEY.
.IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
PENNY SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.
.HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.
.THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER
A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
.IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 3452 8927 3453 8930 3454 8939 3460 8938
3469 8944 3491 8896 3458 8890 3450 8924
TIME...MOT...LOC 0206Z 242DEG 39KT 3466 8924
$$000
WWUS54 KMEG 190223
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
923 PM CDT THU OCT 18 2007
MSC093-190233-
/O.CAN.KMEG.TO.W.0018.000000T0000Z-071019T0245Z/
MARSHALL MS-
923 PM CDT THU OCT 18 2007
...THE TORNADO WARNING FOR SOUTHEASTERN MARSHALL COUNTY IS
CANCELLED...
AT 923 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA
...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE TORNADO WARNING IS CANCELLED.
LAT...LON 3452 8925 3458 8924 3460 8926 3466 8925
3479 8920 3491 8896 3458 8890 3450 8924
TIME...MOT...LOC 0223Z 242DEG 39KT 3473 8903
$$
MSC009-139-145-190245-
/O.CON.KMEG.TO.W.0018.000000T0000Z-071019T0245Z/
TIPPAH MS-BENTON MS-UNION MS-
923 PM CDT THU OCT 18 2007
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 945 PM CDT FOR
NORTHWESTERN UNION...SOUTHEASTERN BENTON AND WESTERN TIPPAH
COUNTIES...
AT 923 PM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
SEVERE THUNDERSTORM WITH STRONG ROTATION. THIS TORNADO WAS LOCATED
NEAR GRAVESTOWN...OR ABOUT 6 MILES WEST OF RIPLEY...MOVING NORTHEAST
AT 45 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RIPLEY.
.IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 70
MILE AN HOUR DESTRUCTIVE STRAIGHT LINE WINDS.
.THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER
A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
.IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 3452 8925 3458 8924 3460 8926 3466 8925
3479 8920 3491 8896 3458 8890 3450 8924
TIME...MOT...LOC 0223Z 242DEG 39KT 3473 8903
$$000
WWUS54 KMEG 190245
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
944 PM CDT THU OCT 18 2007
MSC009-139-145-190254-
/O.EXP.KMEG.TO.W.0018.000000T0000Z-071019T0245Z/
TIPPAH MS-BENTON MS-UNION MS-
944 PM CDT THU OCT 18 2007
...THE TORNADO WARNING FOR NORTHWESTERN UNION...SOUTHEASTERN BENTON
AND WESTERN TIPPAH COUNTIES WILL EXPIRE AT 945 PM CDT...
AT 944 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING ARE NO LONGER EXPECTED TO
PRODUCE A TORNADO...THE TORNADO WARNING WILL BE ALLOWED TO EXPIRE.
.A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA.
LAT...LON 3452 8925 3458 8924 3460 8926 3466 8925
3479 8920 3491 8896 3458 8890 3450 8924
TIME...MOT...LOC 0244Z 242DEG 39KT 3482 8878
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this tornado warning went out at Oct 18, 7:57 PM CDT, 56 minutes earlier.
Area forecast discussion, Oct 18, 7:57 PM CDT, 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 757 PM CDT THU OCT 18 2007 .DISCUSSION... LINE OF SHOWERS AND THUNDERSTORMS CONTINUES TO PROGRESS EAST ACROSS W TN AND N MS. THE TORNADO WATCH WEST OF THE RIVER HAS BEEN CANCELED. A FEW STORMS HAVE PRODUCED DAMAGING WINDS AND SMALL HAIL. LAPS DATA INDICATING CAPES NEAR 1600 J/KG ALONG THE TN RIVER IN W TN AND 0-3 KM SRH NEAR 350 M2/S2. AS THE STORMS MOVE EAST INTO THIS AREA...ANTICIPATE STRENGTHENING OF THE STORMS. WE CONTINUE TO MONITOR. UPDATE TO FORECAST WILL OCCUR AGAIN BY 9 PM TO ACCOUNT FOR WINDS...SKY AND ANY ADDITIONAL TORNADO WATCH CANCELATIONS. && .PREV DISCUSSION... /ISSUED 157 PM CDT THU OCT 18 2007/ DISCUSSION... SEVERE WEATHER OUTBREAK EXPECTED LATE THIS AFTERNOON INTO TONIGHT. A POTENT SHORTWAVE AND ASSOCIATED COLD FRONT WILL MOVE INTO THE MIDSOUTH BEGINNING LATE THIS AFTERNOON AND WILL CONTINUE TO PUSH EAST THROUGH THE OVERNIGHT HOURS. CLOUDS HAVE SCATTERED OUT THIS AFTERNOON ALLOWING FOR ABUNDANT SUNSHINE TO WARM TEMPERATURES INTO THE MID 80S AT THIS HOUR. CAPE VALUES ARE ALREADY IN THE 2000-2500 J/KG RANGE WITH HELICITY AROUND 250 M2/S2. JUST WAITING FOR INITIATION TO OCCUR WHICH CURRENT THINKING WILL BE AROUND 4 PM CDT OR SO. THIS IS WHEN THE STRONG UPPER LEVEL JET WILL SWING INTO THE AREA AND PROVIDE THE FORCING TO INITIATE SHOWERS AND THUNDERSTORMS. THUNDERSTORMS ARE EXPECTED TO GO SEVERE QUICKLY WITH DAMAGING WINDS AND LARGE HAIL BEING THE MAIN THREATS. HOWEVER ISOLATED TORNADOES WILL ALSO BE POSSIBLE. SYSTEM SHOULD CLEAR AREA BY LATE TONIGHT ENDING CHANCES FOR RAIN AND SEVERE WEATHER FOR THAT MATTER. FRIDAY THROUGH THE WEEKEND...HIGH PRESSURE WILL BUILD INTO THE MIDSOUTH ALLOWING COOLER AND DRIER AIR TO FILTER INTO THE REGION. SKIES WILL BE CLEAR TO MOSTLY CLEAR DURING THIS TIME PERIOD. EXPECT HIGHS WILL BE IN THE MID 70S TO AROUND 80 DEGREES WITH LOWS IN THE MID 40S TO MID 50S. SUNDAY NIGHT INTO MONDAY...ANOTHER COLD FRONT WILL MOVE INTO THE CWA BRINGING THE NEXT CHANCE FOR SHOWERS AND THUNDERSTORMS. THE FRONT WILL MOVE QUICKLY AND SHOULD BE OUT OF THE AREA BY NOON MONDAY. MONDAY NIGHT THROUGH THE END OF THE FORECAST PERIOD...HIGH PRESSURE WILL REBUILD INTO THE CWA AND BRING MUCH COOLER TEMPERATURES AND DRIER AIR INTO THE REGION. EXPECT HIGHS ONLY IN THE 60S ON TUESDAY WARMING TO THE UPPER 60S TO LOWER 70S. LOWS WILL BE IN THE 40S AND 50S. && .PRELIMINARY POINT TEMPS/POPS... MEM 60 77 53 83 / 30 0 0 0 MKL 57 74 46 80 / 60 0 0 0 JBR 55 76 51 81 / 10 0 0 0 TUP 63 78 47 81 / 60 0 0 0 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. && AC
Hazardous weather outlook, Oct 18, 5:42 PM CDT, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 542 PM CDT THU OCT 18 2007 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-200045- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 542 PM CDT THU OCT 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT A POTENT UPPER LEVEL DISTURBANCE AND AN ASSOCIATED COLD FRONT WILL CONTINUE TO MOVE THROUGH THE MIDSOUTH THROUGH THE NIGHT. THE UNSTABLE ATMOSPHERE AHEAD OF THE DISTURBANCE WILL HELP TO PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS...MAINLY EAST OF THE MISSISSIPPI RIVER. SOME OF THE STORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL BEING THE MAIN THREATS FROM THESE STORMS. HOWEVER...ISOLATED TORNADOES WILL ALSO BE POSSIBLE. LOCALLY HEAVY RAINFALL COULD ALSO OCCUR FROM HEAVIER THUNDERSTORMS. THE BEST TIMING FOR SEVERE STORMS WILL OCCUR FROM 6 PM CDT TO MIDNIGHT CDT. THERE IS A MODERATE RISK FOR SEVERE STORMS FOR PORTIONS OF NORTHEAST ARKANSAS...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. THIS IS INCLUDES AREAS NORTHEAST OF A LINE FROM WALNUT RIDGE ARKANSAS TO BOLIVAR TENNESSEE...INCLUDING THE CITIES OF JONESBORO ARKANSAS...JACKSON TENNESSEE...DYERSBURG TENNESSEE...PARIS TENNESSEE AND CARUTHERSVILLE MISSOURI. ELSEWHERE ACROSS THE MIDSOUTH...THERE IS A SLIGHT RISK FOR SEVERE STORMS. PLEASE STAY TUNED FOR POSSIBLE WATCHES AND WARNINGS BEGINNING LATE THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED TONIGHT..
In the hours before
Local storm report, Oct 18, 7:55 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
755 PM CDT THU OCT 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM HAIL PIGGOTT 36.38N 90.20W
10/18/2007 E0.75 INCH CLAY AR COUNTY OFFICIAL
PENNY SIZE HAIL IN PIGGOTT
0625 PM TSTM WND DMG SENATH 36.13N 90.16W
10/18/2007 DUNKLIN MO TRAINED SPOTTER
TRAINED SPOTTER REPORTS WIND GUST IN EXCESS OF 60 MPH
0630 PM TSTM WND DMG SENATH 36.13N 90.16W
10/18/2007 DUNKLIN MO TRAINED SPOTTER
TREES AND POWER LINES DOWN...ROOFS BLOWN OFF SEVERAL
BUILDINGS.
0630 PM TSTM WND DMG 3 WSW EDMONDSON 35.09N 90.36W
10/18/2007 CRITTENDEN AR BROADCAST MEDIA
METAL ROOF BLOWN OFF BUILDING IN PROCTOR
0705 PM TSTM WND DMG BURLISON 35.56N 89.79W
10/18/2007 TIPTON TN LAW ENFORCEMENT
TREES DOWN ON MOUNT LEBANON ROAD
0730 PM TSTM WND DMG RIPLEY 35.75N 89.53W
10/18/2007 LAUDERDALE TN LAW ENFORCEMENT
TREES AND POWER LINES DOWN...BUSTED GAS LINES...AND TREES
DOWN ON HOUSES ACROSS RIPLEY.
&&
TABLocal storm report, Oct 18, 7:59 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
759 PM CDT THU OCT 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM HAIL PIGGOTT 36.38N 90.20W
10/18/2007 E0.75 INCH CLAY AR COUNTY OFFICIAL
PENNY SIZE HAIL IN PIGGOTT
0625 PM TSTM WND DMG SENATH 36.13N 90.16W
10/18/2007 DUNKLIN MO TRAINED SPOTTER
TRAINED SPOTTER REPORTS WIND GUST IN EXCESS OF 60 MPH
0630 PM TSTM WND DMG SENATH 36.13N 90.16W
10/18/2007 DUNKLIN MO TRAINED SPOTTER
TREES AND POWER LINES DOWN...ROOFS BLOWN OFF SEVERAL
BUILDINGS.
0630 PM TSTM WND DMG 3 WSW EDMONDSON 35.09N 90.36W
10/18/2007 CRITTENDEN AR BROADCAST MEDIA
METAL ROOF BLOWN OFF BUILDING IN PROCTOR
0705 PM TSTM WND DMG BURLISON 35.56N 89.79W
10/18/2007 TIPTON TN LAW ENFORCEMENT
TREES DOWN ON MOUNT LEBANON ROAD
0730 PM TSTM WND DMG RIPLEY 35.75N 89.53W
10/18/2007 LAUDERDALE TN LAW ENFORCEMENT
TREES AND POWER LINES DOWN...BUSTED GAS LINES...AND TREES
DOWN ON HOUSES ACROSS RIPLEY.
0745 PM TSTM WND DMG ARLINGTON 35.28N 89.66W
10/18/2007 SHELBY TN TRAINED SPOTTER
ESTIMATED WINDS OF 60 MPH...LARGE LIMBS BLOWN FROM TREES
&&
TABLocal storm report, Oct 18, 8:05 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
805 PM CDT THU OCT 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM HAIL PIGGOTT 36.38N 90.20W
10/18/2007 E0.75 INCH CLAY AR COUNTY OFFICIAL
PENNY SIZE HAIL IN PIGGOTT
0625 PM TSTM WND DMG SENATH 36.13N 90.16W
10/18/2007 DUNKLIN MO TRAINED SPOTTER
TRAINED SPOTTER REPORTS WIND GUST IN EXCESS OF 60 MPH
0630 PM TSTM WND DMG SENATH 36.13N 90.16W
10/18/2007 DUNKLIN MO TRAINED SPOTTER
TREES AND POWER LINES DOWN...ROOFS BLOWN OFF SEVERAL
BUILDINGS.
0630 PM TSTM WND DMG 3 WSW EDMONDSON 35.09N 90.36W
10/18/2007 CRITTENDEN AR BROADCAST MEDIA
METAL ROOF BLOWN OFF BUILDING IN PROCTOR
0705 PM TSTM WND DMG BURLISON 35.56N 89.79W
10/18/2007 TIPTON TN LAW ENFORCEMENT
TREES DOWN ON MOUNT LEBANON ROAD
0730 PM TSTM WND DMG RIPLEY 35.75N 89.53W
10/18/2007 LAUDERDALE TN LAW ENFORCEMENT
TREES AND POWER LINES DOWN...BUSTED GAS LINES...AND TREES
DOWN ON HOUSES ACROSS RIPLEY.
0745 PM TSTM WND DMG ARLINGTON 35.28N 89.66W
10/18/2007 SHELBY TN TRAINED SPOTTER
ESTIMATED WINDS OF 60 MPH...LARGE LIMBS BLOWN FROM TREES
0745 PM TSTM WND DMG MAURY CITY 35.82N 89.22W
10/18/2007 CROCKETT TN LAW ENFORCEMENT
TREES AND POWER LINES DOWN ACROSS NORTHWEST CROCKETT
COUNTY.
&&
TABLocal storm report, Oct 18, 8:15 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
815 PM CDT THU OCT 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM HAIL PIGGOTT 36.38N 90.20W
10/18/2007 E0.75 INCH CLAY AR COUNTY OFFICIAL
PENNY SIZE HAIL IN PIGGOTT
0625 PM TSTM WND DMG SENATH 36.13N 90.16W
10/18/2007 DUNKLIN MO TRAINED SPOTTER
TRAINED SPOTTER REPORTS WIND GUST IN EXCESS OF 60 MPH
0630 PM TSTM WND DMG SENATH 36.13N 90.16W
10/18/2007 DUNKLIN MO TRAINED SPOTTER
TREES AND POWER LINES DOWN...ROOFS BLOWN OFF SEVERAL
BUILDINGS.
0630 PM TSTM WND DMG 3 WSW EDMONDSON 35.09N 90.36W
10/18/2007 CRITTENDEN AR BROADCAST MEDIA
METAL ROOF BLOWN OFF BUILDING IN PROCTOR
0705 PM TSTM WND DMG BURLISON 35.56N 89.79W
10/18/2007 TIPTON TN LAW ENFORCEMENT
TREES DOWN ON MOUNT LEBANON ROAD
0730 PM TSTM WND DMG RIPLEY 35.75N 89.53W
10/18/2007 LAUDERDALE TN LAW ENFORCEMENT
TREES AND POWER LINES DOWN...BUSTED GAS LINES...AND TREES
DOWN ON HOUSES ACROSS RIPLEY.
0745 PM TSTM WND DMG ARLINGTON 35.28N 89.66W
10/18/2007 SHELBY TN TRAINED SPOTTER
ESTIMATED WINDS OF 60 MPH...LARGE LIMBS BLOWN FROM TREES
0745 PM TSTM WND DMG MAURY CITY 35.82N 89.22W
10/18/2007 CROCKETT TN LAW ENFORCEMENT
TREES AND POWER LINES DOWN ACROSS NORTHWEST CROCKETT
COUNTY.
0805 PM TSTM WND DMG DYER 36.07N 88.99W
10/18/2007 GIBSON TN TRAINED SPOTTER
60 FT. TV ANTENNA BLOWN OVER
&&
TABLocal storm report, Oct 18, 8:36 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
836 PM CDT THU OCT 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM HAIL PIGGOTT 36.38N 90.20W
10/18/2007 E0.75 INCH CLAY AR COUNTY OFFICIAL
PENNY SIZE HAIL IN PIGGOTT
0625 PM TSTM WND DMG SENATH 36.13N 90.16W
10/18/2007 DUNKLIN MO TRAINED SPOTTER
TRAINED SPOTTER REPORTS WIND GUST IN EXCESS OF 60 MPH
0630 PM TSTM WND DMG SENATH 36.13N 90.16W
10/18/2007 DUNKLIN MO TRAINED SPOTTER
TREES AND POWER LINES DOWN...ROOFS BLOWN OFF SEVERAL
BUILDINGS.
0630 PM TSTM WND DMG 3 WSW EDMONDSON 35.09N 90.36W
10/18/2007 CRITTENDEN AR BROADCAST MEDIA
METAL ROOF BLOWN OFF BUILDING IN PROCTOR
0642 PM TSTM WND DMG 5 SE BRAGG CITY 36.22N 89.85W
10/18/2007 PEMISCOT MO PUBLIC
TREES DOWN ALONG HWY Z IN BRAGGADOCIO
0648 PM TSTM WND DMG S EDMONDSON 35.10N 90.31W
10/18/2007 CRITTENDEN AR LAW ENFORCEMENT
*** 3 INJ *** 2 TRAILERS DESTROYED JUST SOUTH OF
EDMONDSON...INJURY STATUS UNKNOWN
0705 PM TSTM WND DMG BURLISON 35.56N 89.79W
10/18/2007 TIPTON TN LAW ENFORCEMENT
TREES DOWN ON MOUNT LEBANON ROAD
0715 PM TSTM WND DMG GARLAND 35.59N 89.75W
10/18/2007 TIPTON TN LAW ENFORCEMENT
TREES DOWN ON MATHIS RD AND MEADE LAKE ROADS
0715 PM TSTM WND DMG ATOKA 35.45N 89.77W
10/18/2007 TIPTON TN LAW ENFORCEMENT
POWER LINES DOWN S. WALKERSVILLE RD...AND HWY 51 AT 206
0730 PM TSTM WND DMG RIPLEY 35.75N 89.53W
10/18/2007 LAUDERDALE TN LAW ENFORCEMENT
TREES AND POWER LINES DOWN...BUSTED GAS LINES...AND TREES
DOWN ON HOUSES ACROSS RIPLEY.
0745 PM TSTM WND DMG ARLINGTON 35.28N 89.66W
10/18/2007 SHELBY TN TRAINED SPOTTER
ESTIMATED WINDS OF 60 MPH...LARGE LIMBS BLOWN FROM TREES
0745 PM TSTM WND DMG MAURY CITY 35.82N 89.22W
10/18/2007 CROCKETT TN LAW ENFORCEMENT
TREES AND POWER LINES DOWN ACROSS NORTHWEST CROCKETT
COUNTY.
0805 PM TSTM WND DMG DYER 36.07N 88.99W
10/18/2007 GIBSON TN TRAINED SPOTTER
60 FT. TV ANTENNA BLOWN OVER
0805 PM TSTM WND DMG BROWNSVILLE 35.59N 89.25W
10/18/2007 HAYWOOD TN EMERGENCY MNGR
TREES DOWN IN THE CITY OF BROWNSVILLE
0807 PM TSTM WND DMG TRENTON 35.97N 88.94W
10/18/2007 GIBSON TN TRAINED SPOTTER
2 TREES FELL ON RESIDENCE
&&
TABLocal storm report, Oct 18, 8:42 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
842 PM CDT THU OCT 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM HAIL PIGGOTT 36.38N 90.20W
10/18/2007 E0.75 INCH CLAY AR COUNTY OFFICIAL
PENNY SIZE HAIL IN PIGGOTT
0625 PM TSTM WND DMG SENATH 36.13N 90.16W
10/18/2007 DUNKLIN MO TRAINED SPOTTER
TRAINED SPOTTER REPORTS WIND GUST IN EXCESS OF 60 MPH
0630 PM TSTM WND DMG SENATH 36.13N 90.16W
10/18/2007 DUNKLIN MO TRAINED SPOTTER
TREES AND POWER LINES DOWN...ROOFS BLOWN OFF SEVERAL
BUILDINGS.
0630 PM TSTM WND DMG 3 WSW EDMONDSON 35.09N 90.36W
10/18/2007 CRITTENDEN AR BROADCAST MEDIA
METAL ROOF BLOWN OFF BUILDING IN PROCTOR
0642 PM TSTM WND DMG 5 SE BRAGG CITY 36.22N 89.85W
10/18/2007 PEMISCOT MO PUBLIC
TREES DOWN ALONG HWY Z IN BRAGGADOCIO
0648 PM TSTM WND DMG S EDMONDSON 35.10N 90.31W
10/18/2007 CRITTENDEN AR LAW ENFORCEMENT
*** 3 INJ *** 2 TRAILERS DESTROYED JUST SOUTH OF
EDMONDSON...INJURY STATUS UNKNOWN
0705 PM TSTM WND DMG BURLISON 35.56N 89.79W
10/18/2007 TIPTON TN LAW ENFORCEMENT
TREES DOWN ON MOUNT LEBANON ROAD
0715 PM TSTM WND DMG GARLAND 35.59N 89.75W
10/18/2007 TIPTON TN LAW ENFORCEMENT
TREES DOWN ON MATHIS RD AND MEADE LAKE ROADS
0730 PM TSTM WND DMG RIPLEY 35.75N 89.53W
10/18/2007 LAUDERDALE TN LAW ENFORCEMENT
TREES AND POWER LINES DOWN...BUSTED GAS LINES...AND TREES
DOWN ON HOUSES ACROSS RIPLEY.
0735 PM TSTM WND DMG ATOKA 35.45N 89.77W
10/18/2007 TIPTON TN LAW ENFORCEMENT
POWER LINES DOWN S. WALKERSVILLE RD...AND HWY 51 AT 206
0745 PM TSTM WND DMG ARLINGTON 35.28N 89.66W
10/18/2007 SHELBY TN TRAINED SPOTTER
ESTIMATED WINDS OF 60 MPH...LARGE LIMBS BLOWN FROM TREES
0745 PM TSTM WND DMG MAURY CITY 35.82N 89.22W
10/18/2007 CROCKETT TN LAW ENFORCEMENT
TREES AND POWER LINES DOWN ACROSS NORTHWEST CROCKETT
COUNTY.
0805 PM TSTM WND DMG DYER 36.07N 88.99W
10/18/2007 GIBSON TN TRAINED SPOTTER
60 FT. TV ANTENNA BLOWN OVER
0805 PM TSTM WND DMG BROWNSVILLE 35.59N 89.25W
10/18/2007 HAYWOOD TN EMERGENCY MNGR
TREES DOWN IN THE CITY OF BROWNSVILLE
0807 PM TSTM WND DMG TRENTON 35.97N 88.94W
10/18/2007 GIBSON TN TRAINED SPOTTER
2 TREES FELL ON RESIDENCE
&&
TABThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 18, 8:25 PM CDT | Severe Thunderstorm Warning | MEG | Lafayette, Marshall, Panola, Tate | 50 min |
| Oct 18, 8:33 PM CDT | Severe Thunderstorm Warning | MEG | Tallahatchie, Yalobusha | 42 min |
| Oct 18, 8:51 PM CDT | Severe Thunderstorm Warning | MEG | Benton, Marshall, Tippah | 39 min |
| Oct 18, 9:28 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Prentiss, Tippah | 47 min |
| Oct 18, 9:34 PM CDT | Severe Thunderstorm Warning | MEG | Lafayette, Pontotoc, Union | 41 min |
| Oct 18, 9:48 PM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Chickasaw | 42 min |
| Oct 18, 9:54 PM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Lee, Pontotoc | 51 min |
| Oct 18, 9:57 PM CDT | Severe Thunderstorm Warning | MEG | Prentiss, Tippah, Tishomingo | 63 min |
| Oct 18, 10:16 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Tishomingo | 44 min |
| Oct 18, 10:29 PM CDT | Severe Thunderstorm Warning | MEG | Chickasaw, Monroe | 42 min |
Nearby
Tornado Warnings in Mississippi, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.